# SDR 2020F00040

- Difficulty date: September 1, 2019
- Submitted: September 14, 2019
- Operation: Air carrier
- Aircraft: N632JB
- Make and model: Airbus A320-232
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

I (F4) WAS PERFORMING MY SAFETY DEMO, WHEN I WAS DEMONSTRATING THE OXYGEN MASK I NOTICED A STRONG MUSTY, DIRTY SOCK LIKE SMELL AND STARTED TO FEEL SLIGHTLY DISORIENTED AND DIZZY AFTER COMPLETING THE SAFETY DEMO THE F3 TOLD ME I HAD MY HANDS UP WITH THE OXYGEN MASK AND WASN’T ALIGNED TO WHAT WAS BEING SAID IN THE SAFETY DEMO PA.  I TOLD HER I WASN'T FEELING WELL AND EXPLAINED SOME OF THE SYMPTOMS I WAS HAVING. I CONTINUED FEELING DISORIENTED, DIZZY AND STARTED TO FEEL SLIGHTLY NAUSEOUS. I WAS HAVING TROUBLE UNDERSTANDING MY F3 AND GIVING HER DELAYED RESPONSES. DURING THE CLIMB IS WHEN ALL MY SYMPTOMS INTENSIFIED (DISORIENTED, DIZZY, NAUSEA) AND I ALSO BEGIN TO FEEL IRRITATION AND A BURNING SENSATION IN MY EYES, NOSE AND THROAT. I ALSO FELT VERY LIGHT AND MY ENTIRE BODY WAS TINGLY. PILOTS WERE NOTIFIED OF MY SYMPTOMS AND WE RETURNED TO THE GATE, PARAMEDICS ARRIVED. AFTER EVALUATION FROM PARAMEDICS I WAS TOLD I NEEDED TO BE TAKEN TO THE HOSPITAL. BEFORE LEAVING THE AIRCRAFT CA ASKED ME MORE DETAILS ABOUT MY SYMPTOMS AND ALSO TOLD ME THAT BOTH HIM AND THE FO SMELLED THE ODOR AND EXPERIENCED SIMILAR SYMPTOMS DURING THE DESCENT BACK TO SJU. I WAS PLACED IN AN AMBULANCE AND TAKEN TO HOSPITAL. CA, FO, F2, F3 EXPERIENCED SIMILAR SYMPTOMS AND WERE HOSPITALIZED AS WELL. WE WERE ALL TOLD BY THE DOCTOR THAT WE HAD EXPERIENCED AEROTIXITY DUE TO INHALING TOXIC FUMES FROM THE AIRCRAFT.
